Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 273, NWS Des Moines, IA

September 8, 2005Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 8, 2005, 1:39 PM CDT for Poweshiek County, Iowa. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2005, 1:39 PM CDT (18:39 UTC)
Expired
Sep 8, 2005, 2:30 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 1:45 PM CDTTSTM WND DMGGrinnell, IATREES DOWN.
Sep 8, 2:05 PM CDTTSTM WND DMGBrooklyn, IATREES AND POWERLINES DOWN.
Sep 8, 2:07 PM CDTTSTM WND GST 60Brooklyn, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 9:40 AM CDTSevere Thunderstorm WatchSPC5 hr
Sep 8, 1:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 081839
SVRDMX
IAC157-081930-
/O.NEW.KDMX.SV.W.0273.050908T1839Z-050908T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
139 PM CDT THU SEP 8 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POWESHIEK COUNTY IN CENTRAL IOWA.

* UNTIL 230 PM CDT.

* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GRINNELL TO
  MONROE...OR ALONG A LINE EXTENDING FROM 48 MILES SOUTHWEST OF
  WATERLOO TO 32 MILES EAST OF DES MOINES...AND MOVING EAST AT 30
  MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR GRINNELL REGIONAL AIRPORT BY 145 PM CDT.
  NEAR SEARSBORO BY 200 PM CDT.
  NEAR MALCOM BY 205 PM CDT.
  NEAR BROOKLYN BY 210 PM CDT.
  NEAR HARTWICK BY 215 PM CDT.
  NEAR GUERNSEY BY 225 PM CDT.

THE LOCATIONS OF MONTEZUMA SIG FIELD AND DEEP RIVER ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4186 9276 4152 9275 4152 9231 4186 9231

$$

JUNGBLUTH
3 follow-up statements
000 
WWUS53 KDMX 081904
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CDT THU SEP 8 2005

IAC157-081930-
/O.CON.KDMX.SV.W.0273.000000T0000Z-050908T1930Z/
POWESHIEK IA-
203 PM CDT THU SEP 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POWESHIEK COUNTY UNTIL
230 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BROOKLYN TO NEW SHARON...OR ALONG A LINE EXTENDING FROM 42 MILES
WEST OF CEDAR RAPIDS TO 36 MILES NORTH OF OTTUMWA...AND MOVING EAST
AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MONTEZUMA BY 205 PM CDT
  NEAR GUERNSEY BY 210 PM CDT.

THE LOCATIONS OF MONTEZUMA SIG FIELD...MALCOM...HARTWICK AND DEEP
RIVER ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR WESTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR SOUTHEASTERN
IOWA.

LAT...LON 4186 9276 4152 9275 4152 9231 4186 9231

$$

JUNGBLUTH
000 
WWUS53 KDMX 081912
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
212 PM CDT THU SEP 8 2005

IAC157-081930-
/O.CON.KDMX.SV.W.0273.000000T0000Z-050908T1930Z/
POWESHIEK IA-
212 PM CDT THU SEP 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POWESHIEK COUNTY UNTIL
230 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VICTOR TO MONTEZUMA...OR ALONG A LINE EXTENDING FROM 39 MILES
SOUTHWEST OF CEDAR RAPIDS TO 35 MILES NORTH OF OTTUMWA...AND MOVING
EAST AT 40 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS
OF POWESHIEK COUNTY...INCLUDING THE LOCATIONS OF MONTEZUMA SIG
FIELD...HARTWICK...GUERNSEY AND DEEP RIVER.

AT 207 PM...A MESONET OBSERVATION SITE REPORTED 60 MPH IN BROOKLYN.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR WESTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR SOUTHEASTERN
IOWA.

LAT...LON 4186 9276 4152 9275 4152 9231 4186 9231

$$

JUNGBLUTH
000 
WWUS53 KDMX 081929
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
230 PM CDT THU SEP 8 2005

IAC157-081940-
/O.EXP.KDMX.SV.W.0273.000000T0000Z-050908T1930Z/
POWESHIEK IA-
230 PM CDT THU SEP 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR POWESHIEK COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 226 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED EARLIER...CONTACT THE NATIONAL WEATHER 
SERVICE OFFICE IN DES MOINES AT 1-800-759-9276.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR WESTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR SOUTHEASTERN
IOWA.

LAT...LON 4186 9276 4152 9275 4152 9231 4186 9231

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:45 AM CDT, 9 hours 54 minutes earlier.

Area forecast discussion, Sep 8, 3:45 AM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT THU SEP 8 2005

.DISCUSSION...
CONVECTIVE CHANCES TODAY THROUGH THIS EVENING ARE THE PRIMARY
FORECAST CONCERNS. A BROAD AREA OF CONVECTION CURRENTLY ONGOING
ACROSS EASTERN SOUTH DAKOTA AND SOUTHEAST NORTH DAKOTA. THIS
ACTIVITY IS IN ADVANCE OF A SHORT WAVE TROUGH NOW ENTERING THE
WESTERN DAKOTAS. OTHER WEAK CONVECTION BEGINNING TO DEVELOP OVER
SOUTHEAST NEBRASKA NEAR THE WARM FRONTAL POSITION AND IN AN AREA OF
ENHANCED ISENTROPIC LIFT ALONG THE 310K SFC. THE COMPLEX NOW
APPROACHING SIOUX FALLS HAS AN ASSOCIATED COLD POOL AND WOULD
SUGGEST THE MCS WOULD BEGIN TO FOLLOW THE CORFIDI VECTORS TO THE
SOUTH EAST AND INTO NW IA. LAST FEW VOLUME SCANS HAVE HINTED AT SOME
WEAKENING AS SUGGESTED BY LOWERING REFLECTIVITIES AND A MORE
EASTERLY MOVEMENT. STILL POSSIBLE THOUGH FOR ADDITIONAL STORMS TO
DEVELOP ON THE SOUTHERN FLANK AND WILL KEEP CHANCE POPS INTO CENTRAL
IA THIS MORNING.

WILL KEEP HIGHEST POPS ACROSS THE NORTH THIS MORNING WITH SMALLER
POPS TO THE SOUTH. POPS SOUTH SHOULD BE SUFFICIENT TO COVER ANY
SPILL OVER FROM NEBRASKA AND POTENTIAL SUDDEN DROP SOUTH OF MCS TO
THE NORTH. HAVE FOLLOWED THE 06Z NAM AND RUC13 WITH THE WARM FRONT
BECOMING ESTABLISHED ACROSS NORTH CENTRAL TO EAST CENTRAL IOWA. IF
CAN REALIZE SOME SUN IN THE VICINITY OF THE BOUNDARY...THEN SHOULD
HAVE RAPID DESTABILIZATION BY THE MIDDLE OF THE AFTERNOON AS THE
SHORT WAVE TROF APPROACHES. THIS SCENARIO WILL LEAD TO A FEW SEVERE
STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. OVERALL STORM
MODE WILL BE MULTICELLULAR HOWEVER 0-6KM BULK SHEAR AND EFFECTIVE
SHEAR GREATER THAN 40KTS WOULD SUGGEST SUPERCELLS WILL BE POSSIBLE.
WILL MENTION AN ISOLATED TORNADO AS WELL THOUGH OVERALL LCL LEVELS
ARE MARGINAL. STORMS WILL LINGER INTO THIS EVENING AS THE SFC AND
850MB WARM FRONT LIFT NORTHEAST. THE STRONG WARM AIR ADVECTION AT
850MB WILL CREATE STEEP LAPSE RATES THROUGH MIDNIGHT. HAVE ENDED
POPS BY 06Z BUT THE DAY SHIFT WILL NEED TO REEVALUATE.

THE WARM AIR RETURNS FOR FRIDAY AND SATURDAY WITH A STRONG SOUTHERLY
FLOW IN PLACE. 1000-850MB THICKNESSES ARE HIGHEST ON FRIDAY THEN
DROP SLIGHTLY ON SATURDAY AS THE UPPER LEVEL RIDGE SHIFTS TO THE
EAST. HAVE UPPER 80S TO LOWER 90S GOING FOR BOTH DAYS WITH NO
PRECIPITATION. NO CHANGES PLANNED BEYOND SATURDAY WITH NEXT CHANCE
FOR PRECIPITATION STILL APPEARING TO BE THE MIDDLE OF NEXT WEEK.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DONAVON
Hazardous weather outlook, Sep 8, 5:09 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
509 AM CDT THU SEP 8 2005

IAZ004>007-015>017-023>028-033>039-046>050-062-091015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
509 AM CDT THU SEP 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND CENTRAL IOWA MAINLY ALONG AND NORTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT
EXPECT A COUPLE ROUNDS OF THUNDERSTORMS ACROSS THE AREA TODAY. A
FEW THUNDERSTORMS ARE EXPECTED TO DROP SOUTHEAST OUT OF SOUTH
DAKOTA THIS MORNING. AN ISOLATED SEVERE STORM OR TWO MAY BE
POSSIBLE WITH THIS ACTIVITY INCLUDING NICKEL SIZED HAIL AND 60 MPH
WINDS. A GREATER RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY THIS EVENING WITH LARGE HAIL TO THE SIZE OF
GOLFBALLS...65 MPH WINDS AND AN ISOLATED TORNADO ALL POSSIBLE.
HEAVY RAINFALL IS ALSO POSSIBLE DURING THE PERIOD WITH AMOUNTS
RANGING FROM 1 TO 3 INCHES. NO HYDROLOGICAL PROBLEMS ARE
ANTICIPATED THOUGH DUE TO THE RECENT DRY PERIOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT
AND WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE TO
BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING THEN AGAIN BETWEEN
3 PM AND 8 PM.

IAZ044-045-057>061-070>075-081>086-092>097-091015-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
509 AM CDT THU SEP 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA SOUTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY HOWEVER A
WARM FRONT LIFTING NORTH INTO NORTHERN IOWA THIS AFTERNOON WILL
LIMIT OVERALL COVERAGE AND SEVERE POTENTIAL. AN ISOLATED SEVERE
STORM IS POSSIBLE LATE THIS MORNING AND INTO EARLY THIS AFTERNOON
WITH THE PRIMARY THREAT BEING NICKEL SIZED HAIL. THE FOCUS FOR
THUNDERSTORMS IS ANTICIPATED TO SHIFT INTO NORTHERN AND NORTHEASTERN
IOWA BY THE MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT
AND WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE TO
BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DONAVON

In the hours before

Local storm report, Sep 8, 1:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT THU SEP 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HAIL             DES MOINES              41.58N 93.62W
09/08/2005  0.88 INCH        POLK               IA   TRAINED SPOTTER

            NEAR 38TH AND DOUGLAS INTERSECTION.

&&

DEROY
Local storm report, Sep 8, 1:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME...
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT THU SEP 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1307 PM     HAIL             DES MOINES              41.58N 93.62W
09/08/2005  0.88 INCH        POLK               IA   TRAINED SPOTTER

            NEAR 38TH AND DOUGLAS INTERSECTION.

&&

DEROY
Special weather statement, Sep 8, 1:16 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
116 PM CDT THU SEP 8 2005

IAZ004>007-015>017-023>026-033>035-044>046-081930-
CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-FRANKLIN-GREENE-
HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-
WINNEBAGO-WORTH-WRIGHT-
116 PM CDT THU SEP 8 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 774 FOR THE FOLLOWING AREA...

IN IOWA THIS CANCELS 17 COUNTIES

IN CENTRAL IOWA

WEBSTER...

IN NORTH CENTRAL IOWA

CERRO GORDO... FRANKLIN... HANCOCK...
HUMBOLDT... KOSSUTH... WINNEBAGO...
WORTH... WRIGHT...

IN NORTHWEST IOWA

EMMET... PALO ALTO... POCAHONTAS...

IN WEST CENTRAL IOWA

CALHOUN... CARROLL... CRAWFORD...
GREENE... SAC...

THIS INCLUDES THE CITIES OF...ALGONA...CARROLL...DENISON...
EAGLE GROVE...EMMETSBURG...ESTHERVILLE...FOREST CITY...
FORT DODGE...GARNER...HAMPTON...HUMBOLDT...JEFFERSON...
MASON CITY...NORTHWOOD...POCAHONTAS...ROCKWELL CITY AND SAC CITY.

IAZ027>028-036>039-047>050-057>062-070>075-082100-
ADAIR-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CASS-DALLAS-GRUNDY-
GUTHRIE-HAMILTON-HARDIN-JASPER-MADISON-MAHASKA-MARION-MARSHALL-
POLK-POWESHIEK-STORY-TAMA-WARREN-
116 PM CDT THU SEP 8 2005

...SEVERE THUNDERSTORM WATCH NUMBER 774 REMAINS VALID UNTIL 4 PM CDT
FOR THE FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 22 COUNTIES

IN CENTRAL IOWA

BOONE... DALLAS... GRUNDY...
HAMILTON... HARDIN... JASPER...
MARSHALL... POLK... POWESHIEK...
STORY... TAMA...

IN NORTH CENTRAL IOWA

BUTLER...

IN NORTHEAST IOWA

BLACK HAWK... BREMER...

IN SOUTH CENTRAL IOWA

MADISON... MAHASKA... MARION...
WARREN...

IN SOUTHWEST IOWA

ADAIR... CASS...

IN WEST CENTRAL IOWA

AUDUBON... GUTHRIE...

THIS INCLUDES THE CITIES OF...ADEL...AMES...ATLANTIC...AUDUBON...
BOONE...DES MOINES...GREENFIELD...GRINNELL...GRUNDY CENTER...
GUTHRIE CENTER...INDIANOLA...IOWA FALLS...KNOXVILLE...
MARSHALLTOWN...NEWTON...OSKALOOSA...PARKERSBURG...TAMA...
WATERLOO...WAVERLY...WEBSTER CITY AND WINTERSET.
Local storm report, Sep 8, 1:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 PM CDT THU SEP 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     AMES                    42.02N 93.63W
09/08/2005  83 MPH           STORY              IA   MESONET

            ON THE ISU CAMPUS - AGRONOMY BUILDING.

&&

DEROY
Local storm report, Sep 8, 1:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
133 PM CDT THU SEP 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     PLEASANT HILL           41.59N 93.51W
09/08/2005  70 MPH           POLK               IA   TRAINED SPOTTER

            ON HIGHWAY 163...SOUTH OF ALTOONA.

&&

DEROY
Local storm report, Sep 8, 1:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
137 PM CDT THU SEP 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND GST     PLEASANT HILL           41.59N 93.51W
09/08/2005  70 MPH           POLK               IA   TRAINED SPOTTER

            ON HIGHWAY 163...SOUTH OF ALTOONA.

&&

DEROY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 9:14 AM CDTSevere Thunderstorm WarningDMXEmmet46 min
Sep 8, 10:35 AM CDTSevere Thunderstorm WarningDMXPocahontas40 min
Sep 8, 10:50 AM CDTSevere Thunderstorm WarningDMXHumboldt40 min
Sep 8, 11:23 AM CDTSevere Thunderstorm WarningDMXWebster52 min
Sep 8, 11:29 AM CDTSevere Thunderstorm WarningDMXWebster46 min
Sep 8, 11:39 AM CDTSevere Thunderstorm WarningDMXHamilton, Wright45 min
Sep 8, 11:42 AM CDTSevere Thunderstorm WarningDMXGreene48 min
Sep 8, 11:52 AM CDTSevere Thunderstorm WarningDMXBoone38 min
Sep 8, 11:55 AM CDTSevere Thunderstorm WarningDMXStory50 min
Sep 8, 12:13 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin33 min
Sep 8, 12:29 PM CDTSevere Thunderstorm WarningDMXBoone30 min
Sep 8, 12:33 PM CDTSevere Thunderstorm WarningDMXPolk, Story50 min
Sep 8, 12:34 PM CDTSevere Thunderstorm WarningDMXDallas50 min
Sep 8, 12:41 PM CDTSevere Thunderstorm WarningDMXPolk49 min
Sep 8, 1:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall60 min
Sep 8, 1:11 PM CDTSevere Thunderstorm WarningDMXWarren49 min
Sep 8, 1:22 PM CDTSevere Thunderstorm WarningDMXMarion53 min
Sep 8, 1:29 PM CDTSevere Thunderstorm WarningDMXTama46 min
Sep 8, 2:07 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.